Hello. Thank you for posting your query at Doctorspring.com
I understand your concern.
You're going through a lot of pain. I appreciate your courage and your will to fight back from your injury. Yes the amount of injuries you suffered will definitely cause a lot of pain. The headache is a result of the recent accident you had, and all the stress you had for the last one month. Since you had such a severe accident and injury, you need Tab. Percocet ( a combination of oxycodone and acetaminophen ) in the dosage of 10/650 mg, making sure that you do not take more than 2-3 tablets daily at 6 hourly intervals and after food. Try to limit it to 2 tablets a day and take it in 8 hourly intervals. But if the pain is severe then, you can take 3 at 6 hourly intervals. MAke sure you take the medicine with food.
Normally for headache, we don't prescribe anything more than paracetamol/ acetaminophen. Since you have already tried that and it hasn't worked, you can take Percocet for acute relief of pain. You can also elaborate on what treatment did you receive exactly in the hospital and what medications did they prescribe you.
Have you ever had migraine before?
Are you a known case of hypertension/ diabetes?
Please feel free to discuss further,
Hope Percocet will relieve your pain,
Patient replied :
No to diabetes, allergies, surgeries, smoke, hypertension, and consuming alcohol on a daily basis.
I also haven't been able to sleep because of my headache and can't sit still so I thought for a while that I was experiencing withdraws from the medication. The accident happened May 17th, and I was wearing a helmet. A truck pulled out in front of us and we hit his rear the truck and went flying, rolled, and slid. My boyfriend had a sprained ankle and was bruised from below the chest to mid thigh.
During my hospital stay they did several x rays and a cat scan. They did that for my hip and were deciding if I needed surgery and if so I would be life flighted to Boise, ID or Salt Lake City, UT while I'm in Twin Falls, ID. They thought with me being so young (29), that my fracture could heal on its own. So I was transferred to a rehabilitation center on May 20th to help with occupational, physical, and speech therapy. (The speech was to make sure I didn't have brain damage and I passed) but while in the hospital I was taking percocet and alternating with norco to help with the pain. They were giving me aspirin as a blood thinner since I was in birth control before the accident, but while in rehab they have me a shot in the stomach. I was also taking Colace because of the pain medication.
Do you really think of I take percocet and acetaminophen it would help. I still have a few percocet of 5mg (oxycodone), I would gladly take it with acetaminophen of 325mg to help with my headache. I also do not have a history of migrations. I rarely get headaches.
Or should I see a doctor in the morning...Thank you soo much for your time,
Hello. Thank you for writing to us again Cindy.
As you mentioned, there is a possibility of experiencing withdrawal symptoms, only if you have been using opiates for several weeks. It also seems likely because you just stopped taking norco, and the pain started. I will advise you to take one tablet percocet, and it should be helpful. Patients who are subjected to chronic pain, for example multiple shoulder injuries, chronic knee pain, are advised Tab. Percocet for immediate relief. No pain killer ( be it opiates or NSAIDS should be taken for long term) , but at times we have to weight out the pros and cons and then decide. Since you have been having the pain for 36 hours, it is you better you take 10/650 combination of oxycodone and acetaminiophen. IT should help you with the pain relief and you will be able to get some sleep.
Let me know if the percocet is helpful ,
Patient replied :
Sorry I finally fell asleep for longer than 30 min...
But I woke up in a night sweat, light headed and having minor diarrhea.
I'm afraid of taking more pain medication and have to start this process all over again if it is that I am having withdrawals.
Hello. Thank you for wiriting to us again.
Yeah it seems likely that you may be experiencing withdrawal symptoms. It doesn't happen this quickly normally, however your symptoms match with your withdrawal symptoms.
In this case, it is better too consult your primary doctor, and he can refer you to pain specilist, who based on your history can give you some other medicine which will suit you.
Feel free to discuss further,